Topological Methods in Nonlinear Analysis

Poisson structures on closed manifolds

Sauvik Mukherjee

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We prove an $h$-principle for Poisson structures on closed manifolds. Equivalently, we prove an $h$-principle for symplectic foliations (singular) on closed manifolds. On open manifolds however the singularities could be avoided and it is a known result by Fernandes and Frejlich [Int. Math. Res. Not. IMRN (2012), no. 7, 1505-1518].

Article information

Topol. Methods Nonlinear Anal., Volume 51, Number 1 (2018), 243-257.

First available in Project Euclid: 17 February 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Mukherjee, Sauvik. Poisson structures on closed manifolds. Topol. Methods Nonlinear Anal. 51 (2018), no. 1, 243--257. doi:10.12775/TMNA.2017.059.

Export citation


  • M. Bertelson, A $h$-principle for open relations invariant under foliated isotopies, J. Symplectic Geom. 1 (2002), 369–425.
  • M. Bertelson, Foliations associated to regular Poisson structures, Commun. Contemp. Math. 3 (2001), no. 3, 441–456.
  • M.S. Borman, Y. Eliashberg and E. Murphy, Existence and classification of overtwisted contact structures in all dimensions, Acta Math. 215 (2015), 215–281.
  • J.P. Dufour and N.T. Zung, Poisson Structures and Their Normal Forms, Progress in Mathematics, Vol. 242, Birkhäuser, 2005.
  • Y. Eliashberg and N.M. Mishachev, Wrinkling of smooth mappings and its applications I, Invent. Math. 130 (1997), 349–369.
  • Y. Eliashberg and N.M. Mishachev, Introduction to the $h$-Principle, Graduate Studies in Mathematics, Vol. 48, American Mathematical Society, Providence, 2002.
  • R.L. Fernandes and P. Frejlich, An $h$-principle for symplectic foliations, Int. Math. Res. Not. IMRN (2012), no. 7, 1505–1518.
  • M. Gromov, Stable mappings of foliations into manifolds, Izv. Akad. Nauk SSSR Ser. Math. 33 (1069), 707–734 (in Russian).
  • R. Thom, Les singularités des application différentiables, Ann. Inst. Fourier (Grenoble) 6 (1955/1956), 43–87.
  • I. Vaisman, Lectures on the Geometry of Poisson Manifolds, Progress in Mathematics, Vol. 118, Birkhäuser, 1994.